Originally Posted by failedtaper
This is a HUGE question that needs to be addressed with your doctor right away. I can't give you medical advice about how you should dose a taper, but what I can tell you is that tapering is risky because it puts you into mini withdrawal, with the dope sickness that comes along with it, and since you are still in possession of pills, the tendency for most of us is to "fix" the dope sickness with more pills. It's just too hard for most of us to continue feeling sick when we have the pills in our hot little hands.
Thank you failedtaper for your helpful reply! It usually takes a week or so to get into see my doctor and I don't want to go another week taking these as today wasn't any better. I have heard (I hope it's true) that no one dies from stopping cold turkey in the posts I have read, but it feels like you are going to die. If that is the case, I am going to flush the rest of my medication down the toilet, so I don't take one while I go through this withdrawal process, let my wife in on what it is doing to me so I can have some support and 3 days of being able to stay in bed, showers, walks whatever I need to do to get through these days. I understand what you are saying about tapering and having access to the drug and I don't want to be going back and forth.
I am really worried enough
, that I need to get off them and stay off them. I will make an appointment in the morning with my doctor, but like I said, I can't usually get in for at least a week, but I feel comfortable enough stopping them and I know she wouldn't have a problem with it. There's just no way of getting around the withdrawal sickness and I need to just get it done and over with. I have tomorrow through Sunday off, so hopefully I can be over the worst part, and even though I may feel horrible, be able to go to school and work on monday. If I shouldn't stop cold turkey, if people are wrong about it not killing you, then please let me know and I will just have to stay on the same dose and hang in their until I can get in to talk to my doctor, which will probably be at least a week. I refuse to take more to make this go away as I am scared of it now. If I am understanding you correctly, it's best to quit, go through the withdrawal sickness and just get it over with, don't have any of the drug around to be able to take when I am at my weakest point of the withdrawal.
No pressure and I know you can't tell me what to do. I understand this very clearly and any decision or action I take is of my own doing. But if you have any more experiences you want to share about what I am going to do, please share your thoughts and thank you for taking the time to reply to my post. I hope to kick this, I may just have to live with pain. I have most my life anyway, feel like that is my "Thorn in my side" to carry and everyone has problems, some worse than others, but life was never promised to be pain free (physically or mentally). I hope to be able to use this life experience to better myself as a minister
, to help others in this type of situation no matter the substance or case and have a better understanding of what people with addictions go through.